The Modern Family star answered some fan questions on her Instagram Story on Tuesday night, where she revealed that for many years she had been on anti-depressants that caused her to gain weight.
"I couldn't lose no matter what I did. It was always frustrating for me because I wanted to get fit and feel like the work I was doing was paying off, but never felt that way," she wrote. "I had accepted it and moved on. I stayed on these medications for so long because the process is really long and difficult."
She then explained that last year she decided she was "sick" of feeling "eh" -- which she said had nothing to do with her weight -- and was able to find a "new combination of medication that works for me. The change in medication instantly made me drop all of the weight I couldn't lose before by just giving me back a metabolism." Winter added that while she has lost weight, she wants to "gain a few pounds of muscle and get healthier" and also wants her "butt back."
Prior to addressing her weight change, she also answered a fan who asked her how her mental health was. Explaining that mental health is something incredibly important to her, Winter shared that she has been in therapy every week for six years and wouldn't know where she would be without it.
"I've grown so much as a person and been able to learn how to deal with things from my past that affect my present," she confessed. "It's a journey so I'm not all the way there, but I'm doing pretty good."
"There's nothing shameful about seeing a therapist or being on medication," she continued. "It's hard to hear that when you're going through a tough time because how do we talk to anyone and find support then if the closest ones to us won't listen?"
She also explained that there is no need to hide ones struggles and to always take care of yourself.
Since then, fans have been praising her for being so open. In June of last year, Winter had enough of the negativity and bullying she was getting on social media that she decided to quit Twitter. She returned shortly after.